Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 83, NWS Grand Rapids, MI

July 11, 2011Allegan County, Ottawa County, Van Buren County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 11, 2011, 9:46 AM EDT for Allegan County, Ottawa County, Van Buren County, Michigan. It was in force for 73 min. 19 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2011, 9:46 AM EDT (13:46 UTC)
Expired
Jul 11, 2011, 10:59 AM EDT
In force
73 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
75.0 mph

Counties Allegan County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 49 km from the middle of the area, began a volume at 13:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 10:00 AM EDTTSTM WND DMGHolland, MIPOWER LINES DOWN.
Jul 11, 10:16 AM EDTTSTM WND DMGAllegan, MISPOTTER REPORTS 3 FOOT DIAMETER HEALTHY TREES UPROOTED, DOWN ON POWER LINES AT LINN ST AND S CEDAR ST.
Jul 11, 10:18 AM EDTTSTM WND DMGHartford, MIVAN BUREN COUNTY SHERIFFS DEPARTMENT REPORTS NUMEROUS AREAS OF TREE DAMAGE ACROSS THE COUNTY. THE CITY OF HARTFORD SUSTAINED TREE DAMAGE AS WELL AS MATTAWAN. WIDESPREAD POWER OUTAGES HAVE OCCURRED PARTICULARLY ACROSS THE SOUTHERN HALF OF THE COUNTY. SOME ROTTE
Jul 11, 10:24 AM EDTTSTM WND GST 495 W Holland, MIMEASURED WIND GUST OF 49 MPH AT SPYGLASS HILL. REPORT COURTESY OF WOODTV.
Jul 11, 10:26 AM EDTTSTM WND DMGWest Olive, MILINES DOWN AT 32ND AND BARRY IN HUDSONVILLE AND PARK TOWNSHIP.
Jul 11, 10:29 AM EDTTSTM WND DMG1 Ese Holland, MIA SIX INCH HEALTHY LIMB CAME DOWN. TIME IS RADAR ESTIMATED.
Jul 11, 10:29 AM EDTTSTM WND DMG4 Wsw Holland, MIA THREE INCH HEALTHY BIRCH TREE IS DOWN NEAR 32ND AND WILDWOOD. TIME IS ESTIMATED FROM RADAR.
Jul 11, 10:29 AM EDTTSTM WND GST 701 Nnw Holland, MIALSO 4 TO 5 TREES DOWN, 16-18 INCHES IN DIAMETER.
Jul 11, 10:29 AM EDTTSTM WND GST 802 Nne Holland, MIALSO 8 POWER POLES DOWN. ONE SNAPPED IN HALF. DOWNTOWN HOLLAND WITHOUT POWER.
Jul 11, 10:30 AM EDTTSTM WND DMGN Holland, MINUMEROUS TREES AND POWER LINES DOWN. MANY TREES DOWN ON HOUSES.
Jul 11, 10:30 AM EDTTSTM WND GST 665 Wsw Holland, MIMEASURED AT THE HOLLAND NOS SITE.
Jul 11, 10:32 AM EDTTSTM WND DMG1 Ne Lawton, MIAPPROXIMATELY 20 TO 25 PINE TREES WERE BLOWN DOWN ON ONE PROPERTY OFF 64TH AVENUE.
Jul 11, 10:34 AM EDTTSTM WND DMGLawton, MIROOF TAKEN OFF BALLFIELD DUGOUT. CINDER BLOCKS BLOWN 30 FEET.
Jul 11, 10:35 AM EDTTSTM WND GST 60Holland, MIESTIMATED WIND GUST IN DOWNTOWN HOLLAND. PEA SIZE HAIL WAS ALSO REPORTED.
Jul 11, 10:38 AM EDTTSTM WND DMGHolland, MIAPPROXIMATELY 30 REPORTS OF POWER LINES AND TREES DOWN.
Jul 11, 10:38 AM EDTTSTM WND DMGWest Olive, MIPOWER LINES AND TREES DOWN AS WELL AS RESIDENCE DAMAGE. TIME ESTIMATED BY RADAR.
Jul 11, 10:54 AM EDTTSTM WND GST 655 W Holland, MIALSO 0.41 INCHES OF RAIN.
Jul 11, 11:00 AM EDTTSTM WND GST 802 Nne Holland, MIALSO 8 POWER POLES DOWN. ONE SNAPPED IN HALF. DOWNTOWN HOLLAND WITHOUT POWER.
Jul 11, 11:02 AM EDTTSTM WND GST 701 Nnw Holland, MIALSO 4 TO 5 TREES DOWN, 16-18 INCHES IN DIAMETER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 16 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 11, 6:37 AM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 1.8 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-284 J/kg
Mixed-layer LCL
1566 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

986 
WUUS53 KGRR 111346
SVRGRR
MIC005-139-159-111515-
/O.NEW.KGRR.SV.W.0083.110711T1346Z-110711T1515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
946 AM EDT MON JUL 11 2011

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALLEGAN COUNTY IN SOUTHWEST MICHIGAN...
  OTTAWA COUNTY IN SOUTHWEST MICHIGAN...
  VAN BUREN COUNTY IN SOUTHWEST MICHIGAN...

* UNTIL 1115 AM EDT

* AT 940 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  HURRICANE FORCE WIND GUST IN EXCESS OF 75 MPH. THESE STORMS WERE   
  LOCATED OVER LAKE MICHIGAN...AND MOVING EAST AT 70 MPH. 

* LOCATIONS IMPACTED INCLUDE...
  SOUTH HAVEN...        GRAND HAVEN...        HOLLAND...
  SAUGATUCK...          ALLEGAN...            BEECHWOOD...
  DECATUR...            BANGOR...             PAW PAW...
  HUDSONVILLE...        COOPERSVILLE...       FENNVILLE...
  PLAINWELL...          WAYLAND...           
  VAN BUREN STATE PARK...                     PORTER TWP...
  MCDONALD...           PALISADES PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE
ACROSS NORTHERN ILLINOIS AND SOUTHERN WISCONSIN. THIS IS A 
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS.

&&

LAT...LON 4207 8622 4224 8623 4224 8637 4246 8626
      4270 8621 4297 8623 4311 8627 4312 8591
      4321 8591 4320 8579 4277 8578 4277 8555
      4242 8555 4242 8577 4206 8577
TIME...MOT...LOC 1344Z 261DEG 59KT 4297 8716 4231 8685
          4170 8718
WIND...HAIL 75MPH <1.00IN

$$

COBB
3 follow-up statements
234 
WWUS53 KGRR 111408
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1008 AM EDT MON JUL 11 2011

MIC005-139-159-111515-
/O.CON.KGRR.SV.W.0083.000000T0000Z-110711T1515Z/
VAN BUREN MI-ALLEGAN MI-OTTAWA MI-
1008 AM EDT MON JUL 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OTTAWA...
ALLEGAN AND VAN BUREN COUNTIES UNTIL 1115 AM EDT...

AT 1007 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 75 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 23 MILES WEST OF GRAND HAVEN TO 5 MILES
SOUTHWEST OF SOUTH HAVEN TO 17 MILES SOUTH OF STEVENSVILLE...MOVING
EAST AT 70 MPH.

LOCATIONS IMPACTED INCLUDE...
  SOUTH HAVEN...        GRAND HAVEN...        HOLLAND...
  SAUGATUCK...          ALLEGAN...            BEECHWOOD...
  DECATUR...            BANGOR...             PAW PAW...
  HUDSONVILLE...        COOPERSVILLE...       FENNVILLE...
  PLAINWELL...          WAYLAND...           
  VAN BUREN STATE PARK...                     PORTER TWP...
  MCDONALD...           PALISADES PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
NORTHERN ILLINOIS. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM EDT MONDAY
AFTERNOON FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4207 8622 4224 8623 4224 8637 4246 8626
      4270 8621 4297 8623 4311 8627 4312 8591
      4321 8591 4320 8579 4277 8578 4277 8555
      4242 8555 4242 8577 4206 8577
TIME...MOT...LOC 1408Z 261DEG 59KT 4303 8665 4237 8635
          4177 8656
WIND...HAIL 75MPH <1.00IN

$$

93
087 
WWUS53 KGRR 111430
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1030 AM EDT MON JUL 11 2011

MIC005-139-159-111515-
/O.CON.KGRR.SV.W.0083.000000T0000Z-110711T1515Z/
VAN BUREN MI-ALLEGAN MI-OTTAWA MI-
1030 AM EDT MON JUL 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OTTAWA...
ALLEGAN AND VAN BUREN COUNTIES UNTIL 1115 AM EDT...

AT 1025 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 75 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES WEST OF GRAND HAVEN TO 8 MILES
NORTHEAST OF BANGOR TO 12 MILES SOUTH OF DOWAGIAC...MOVING EAST AT 70
MPH.

IN ADDITION...AT 10 AM POWER LINES AND TREES WERE REPORTED DOWN 
AROUND HOLLAND.

LOCATIONS IMPACTED INCLUDE...
  SOUTH HAVEN...        GRAND HAVEN...        HOLLAND...
  SAUGATUCK...          ALLEGAN...            BEECHWOOD...
  DECATUR...            BANGOR...             PAW PAW...
  HUDSONVILLE...        COOPERSVILLE...       FENNVILLE...
  PLAINWELL...          WAYLAND...           
  VAN BUREN STATE PARK...                     PORTER TWP...
  MCDONALD...           PALISADES PARK...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM EDT MONDAY
AFTERNOON FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4207 8622 4224 8623 4224 8637 4246 8626
      4270 8621 4297 8623 4311 8627 4312 8591
      4321 8591 4320 8579 4277 8578 4277 8555
      4242 8555 4242 8577 4206 8577
TIME...MOT...LOC 1429Z 261DEG 59KT 4309 8625 4243 8594
          4182 8601
WIND...HAIL 75MPH <1.00IN

$$

93
968 
WWUS53 KGRR 111459
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1059 AM EDT MON JUL 11 2011

MIC005-139-159-111509-
/O.CAN.KGRR.SV.W.0083.000000T0000Z-110711T1515Z/
VAN BUREN MI-ALLEGAN MI-OTTAWA MI-
1059 AM EDT MON JUL 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR OTTAWA...ALLEGAN AND VAN BUREN
COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM EDT MONDAY
AFTERNOON FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4207 8622 4224 8623 4224 8637 4246 8626
      4270 8621 4297 8623 4311 8627 4312 8591
      4321 8591 4320 8579 4277 8578 4277 8555
      4242 8555 4242 8577 4206 8577
TIME...MOT...LOC 1459Z 261DEG 59KT 4317 8558 4250 8528
          4190 8536

$$

93

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 7:30 AM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jul 11, 7:30 AM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
730 AM EDT MON JUL 11 2011

LATEST UPDATE...AVIATION...

.SYNOPSIS...(430 AM EDT MON JUL 11 2011)
VERY WARM AND HUMID CONDITIONS WILL CONTINUE TODAY AND AN
APPROACHING COLD FRONT WILL TRIGGER THE DEVELOPMENT OF SCATTERED
SHOWERS AND STORMS WELL OUT AHEAD OF IT THIS MORNING AND AFTERNOON.
A FEW SEVERE STORMS ARE POSSIBLE. HIGH PRESSURE WILL BUILD IN FOR
TUESDAY THROUGH LATE WEEK BRINGING FAIR WEATHER.

&&

.SHORT TERM...(430 AM EDT MON JUL 11 2011)
(TODAY THROUGH WEDNESDAY AFTERNOON)

OUR PRIMARY SHORT TERM FCST CHALLENGE IS TO EVALUATE CONVECTIVE AND
SVR WX POTENTIAL TODAY.

THE ATMOSPHERE WILL POTENTIALLY BECOME MODERATELY UNSTABLE OUT AHEAD
OF THE APPROACHING COLD FRONT TODAY WITH SB CAPES REACHING AROUND
2000 J/KG. DEEP LAYER SHEAR IS FAVORABLE REACHING AROUND 35-40 KTS.

SHOWERS AND TSTORMS OFF TO OUR WNW ACROSS WI EARLY THIS MORNING WILL
MOST LIKELY MOVE INTO OUR AREA BY MID TO LATE MORNING. THIS NOTION
IS SUPPORTED BY 00Z 4KM WRF NMM SIM Z GUIDANCE. THE OUTFLOW FROM
THIS ACTIVITY MAY IN TURN LIMIT OUR CONVECTIVE POTENTIAL
SIGNIFICANTLY THIS AFTERNOON.

IN ADDITION THERE ARE SEVERAL LIMITING FACTORS TO CONVECTIVE/SVR WX
POTENTIAL INCLUDING WEAK SFC CONVERGENCE/LIFT AND AN UNFAVORABLE
LLJ. A CONSENSUS OF 00Z GFS/NAM GUIDANCE POPS/QPF ARE STILL QUITE
LOW AND IT IS NOTED THAT THE AXIS OF GREATER INSTABILITY WILL BE OFF
TO OUR SOUTH ACROSS IL/IN/OH.

SO A FEW STRONG TO SEVERE STORMS ARE POSSIBLE TODAY BUT THE BETTER
CHC FOR SEVERE WX WILL BE FURTHER SOUTH IN THE AXIS OF STRONGER
INSTABILITY.

NW WINDS BEHIND THE FRONT WILL ADVECT A DRIER AIRMASS INTO OUR AREA
TUESDAY AS A SFC RIDGE BEGINS TO BUILD IN FROM THE NW. THAT HIGH
PRESSURE RIDGE WILL BRING FAIR AND SEASONABLY COOL CONDITIONS FOR
TUESDAY NIGHT AND WEDNESDAY.

&&

.LONG TERM...(430 AM EDT MON JUL 11 2011)
(WEDNESDAY NIGHT THROUGH SUNDAY)

THE ENTIRE LONG TERM PERIOD WILL BE CHARACTERIZED BY A BUILDING
UPPER RIDGE OVER THE PLAINS AND GREAT LAKES. THE RISING HEIGHTS AND
CORRESPONDINGLY WARMING 850MB TEMPS WILL RESULT IN GRADUALLY WARMING
TEMPERATURES FROM THURSDAY THROUGH SUNDAY. HIGHS ON THURSDAY WILL BE
RIGHT NEAR NORMAL IN THE LOWER 80S...WARMING TO AROUND 90 INTO THE
WEEKEND.

AS IS NORMALLY THE CASE WITH A BUILDING UPPER RIDGE...PRECIPITATION
CHANCES ARE NOT EXPECTED TO BE GREAT. IN FACT...YOU COULD MAKE THE
CASE TO GO DRY THROUGH THE ENTIRE LONG TERM.

MAIN TIME FRAME OF CONCERN WILL BE FRIDAY AND FRIDAY NIGHT. THE
ECMWF BRINGS A CONVECTIVE COMPLEX THROUGH THE REGION ASSOCIATED WITH
A SHORTWAVE CRESTING THE RIDGE. THE GFS IS LESS BULLISH ON THIS WAVE
AND IN TURN THE ASSOCIATED PRECIPITATION. THE GFS SEEMS TO BE THE
MORE CONSISTENT MODEL OF LATE WITH THE ECMWF TRENDING TOWARD IT WITH
SUCCESSIVE RUNS. SO...A LEAN TOWARD THE GFS FOR THIS FORECAST.
WARMER AND DRIER IS MY INTUITION THROUGH THE PERIOD. THAT SAID
MAINTAINED SMALL CHANCES FOR SHOWERS AND STORMS FRIDAY AND FRIDAY
NIGHT. BOTH THE GFS AND ECMWF SHOW A GOOD PUSH OF 850MB DEW POINTS
FRIDAY AND FRIDAY NIGHT...BUT THE ECMWF IS MUCH MORE PRONOUNCED. AT
THIS POINT SEE NO HARM IN KEEPING THE POPS...BUT CAN SEE US TRENDING
THEM OUT WITH TIME. THE ACTUAL GRIDDED POPS ARE 25 PERCENT
FRIDAY/FRIDAY NIGHT.

&&

.AVIATION...(730 AM EDT MON JUL 11 2011)
ROUGH MORNING EXPECTED AT MKG AND GRR. COULD SEE DAMAGING TO
DESTRUCTIVE WIND GUSTS AT BOTH SITES...PARTICULARLY AT MKG...WITH
IMPRESSIVE AND MATURE COMPLEX OF STORMS OVER THE LAKE. DECIDED TO GO
ABOUT AS AGGRESSIVE AS I FEEL COMFORTABLE WITH AT THE MKG TAF. THIS
LINE OF STORMS MAY WEAKEN BY THE TIME IT GETS TO THE EASTERN TAFS.
NEVERTHELESS SOME PERIODS OF IFR VISBYS ARE EXPECTED ALONG WITH
POTENTIALLY VERY STRONG WIND GUSTS THIS MORNING. SCATTERED AFTERNOON
THUNDERSTORMS WILL MAINLY AFFECT THE SOUTHERN/EASTERN TAFS BUT TOUGH
TO NAIL DOWN WHERE THOSE MAY DEVELOP. CONDITIONS IMPROVE TOWARD
SUNSET.

&&

.MARINE...(430 AM EDT MON JUL 11 2011)
FAIRLY MINIMAL WIND AND WAVE ACTION IS ANTICIPATED TODAY BUT STORMS
COULD PRODUCE GUSTY WINDS. A NORTHERLY FLOW DEVELOPS BEHIND THE
FRONT TUESDAY WHEN THE WAVES MAY BUILD SLIGHTLY.

&&

.HYDROLOGY...(430 AM EDT MON JUL 11 2011)
THE HIGH PRECIPITABLE WATER AIRMASS REMAINS OVER OUR AREA TODAY AND
A FEW STORMS MAY PRODUCE LOCALLY HEAVIER RAINFALL. HOWEVER
SIGNIFICANT FLOODING IS NOT ANTICIPATED TODAY GIVEN THE LOCALIZED
NATURE OF HEAVIER SHOWERS AND 00Z GUIDANCE CONSENSUS MODEL QPF
REMAINS QUITE LOW.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.

&&

SYNOPSIS:    LAURENS
SHORT TERM:  LAURENS
LONG TERM:   DUKE
AVIATION:    HOVING
MARINE:      LAURENS
HYDROLOGY:   LAURENS
Hazardous weather outlook, Jul 11, 5:21 AM EDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
521 AM EDT MON JUL 11 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-120930-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
521 AM EDT MON JUL 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF SOUTHWEST
LOWER MICHIGAN BETWEEN 800 AM AND 1000 PM. THE FIRST
THREAT WILL COME FROM A LINE OF STORMS MOVING EAST OUT OF
WISCONSIN AT DAYBREAK. THIS LINE WILL MOVE INTO THE AREA AFTER
800 AM WITH DAMAGING WINDS BEING THE MAIN THREAT.

THE MORNING STORMS MAY ACT TO FOCUS ADDITIONAL THUNDERSTORM
DEVELOPMENT ACROSS SOUTHERN LOWER MICHIGAN THIS AFTERNOON AND
EVENING...ESPECIALLY SOUTH OF A HOLLAND TO ST. JOHNS LINE. STORMS
THIS AFTERNOON AND EVENING HAVE THE POTENTIAL TO PRODUCE DAMAGING
WINDS IN EXCESS OF 60 MPH...HAIL TO AROUND THREE QUARTERS OF AN
INCH IN DIAMETER...TORRENTIAL RAINS AND CLOUD TO GROUND LIGHTNING
STRIKES. THUNDERSTORM MOVEMENT WILL BE TO THE EAST AT 30 TO 40 MPH
TODAY.

HEAT INDEX VALUES TODAY MAY PUSH INTO THE MID TO UPPER 90S IN
AREAS THAT DO NOT SEE SUBSTANTIAL THUNDERSTORM DEVELOPMENT AND
CLOUDS. THE GREATEST POTENTIAL FOR THIS TO OCCUR WILL BE ALONG
INTERSTATE 94 THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE FROM AROUND 800 AM THIS MORNING
INTO THE EVENING HOURS.

LMZ844>849-120930-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
521 AM EDT MON JUL 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OUT ON LAKE
MICHIGAN TODAY. TWO TIME FRAMES OF CONCERN EXIST...THE FIRST BEING
THIS MORNING AS A LINE ROLLS EAST OUT OF WISCONSIN. STORMS
POTENTIALLY WILL BE MOVING THROUGH THE AREA BETWEEN 800 AM AND
NOON. ADDITIONAL STORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING...ESPECIALLY SOUTH OF MUSKEGON. DAMAGING WINDS...CLOUD TO
WATER LIGHTNING AND TORRENTIAL RAINS WILL ALL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE FROM AROUND 800 AM THIS MORNING
INTO THE EVENING HOURS.

DUKE

In the hours before

Local storm report, Jul 11, 9:21 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
921 AM EDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     HEAVY RAIN       4 W GRAND RAPIDS        42.97N 85.74W
07/11/2011  M0.94 INCH       KENT               MI   MESONET

            THIS IS ONE HOUR RAINFALL.

&&

HOVING
Local storm report, Jul 11, 9:28 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
928 AM EDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 AM     HEAVY RAIN       COMSTOCK PARK           43.04N 85.67W
07/11/2011  M1.04 INCH       KENT               MI   TRAINED SPOTTER

            45 MINUTE RAINFALL TOTAL.

&&

KHOOG
Local storm report, Jul 11, 9:32 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
932 AM EDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     HAIL             OVID                    43.01N 84.38W
07/11/2011  M0.50 INCH       CLINTON            MI   TRAINED SPOTTER

            HALF INCH HAIL REPORTED IN OVID WITH WINDS ESTIMATED AT
            40 MPH.

&&

KHOOG
Local storm report, Jul 11, 9:33 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
933 AM EDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 AM     HEAVY RAIN       COMSTOCK PARK           43.04N 85.67W
07/11/2011  M1.04 INCH       KENT               MI   TRAINED SPOTTER

            RAINFALL IN 45 MINUTES.

&&

HOVING
Local storm report, Jul 11, 9:36 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
936 AM EDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     HEAVY RAIN       3 N HOLLAND STATE PARK  42.83N 86.21W
07/11/2011  M0.83 INCH       OTTAWA             MI   TRAINED SPOTTER

            STORM TOTAL RAINFALL

&&

KHOOG
Local storm report, Jul 11, 9:38 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
938 AM EDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     HEAVY RAIN       E HUDSONVILLE           42.87N 85.87W
07/11/2011  M0.49 INCH       OTTAWA             MI   COCORAHS

            30 MINUTE RAINFALL TOTAL

&&

KHOOG

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 6:23 AM EDTSpecial Marine WarningGRR112 min
Jul 11, 6:49 AM EDTSevere Thunderstorm WarningGRROceana56 min
Jul 11, 7:04 AM EDTSpecial Marine WarningGRR116 min
Jul 11, 7:15 AM EDTSevere Thunderstorm WarningGRRMason50 min
Jul 11, 7:19 AM EDTSpecial Weather StatementGRRBarry, Kalamazoo56 min
Jul 11, 7:22 AM EDTSevere Thunderstorm WarningGRRVan Buren31 min
Jul 11, 7:31 AM EDTSevere Thunderstorm WarningGRRMuskegon59 min
Jul 11, 7:38 AM EDTSevere Thunderstorm WarningGRRLake, Newaygo, Oceana52 min
Jul 11, 7:47 AM EDTSevere Thunderstorm WarningGRROttawa58 min
Jul 11, 7:48 AM EDTSpecial Weather StatementGRRKalamazoo57 min
Jul 11, 7:59 AM EDTSevere Thunderstorm WarningGRRIonia, Kent, Mecosta, Montcalm91 min
Jul 11, 8:39 AM EDTSevere Thunderstorm WarningGRRGratiot, Isabella51 min
Jul 11, 8:42 AM EDTAreal Flood AdvisoryGRRKent, Ottawa6 hr
Jul 11, 8:48 AM EDTSevere Thunderstorm WarningGRRAllegan, Barry44 min
Jul 11, 8:56 AM EDTSevere Thunderstorm WarningGRRClinton52 min
Jul 11, 9:09 AM EDTAreal Flood AdvisoryGRRAllegan, Barry5 hr
Jul 11, 9:24 AM EDTSpecial Marine WarningGRR111 min
Jul 11, 10:21 AM EDTSevere Thunderstorm WarningGRRBarry, Calhoun, Kalamazoo, Kent84 min
Jul 11, 10:29 AM EDTSevere Thunderstorm WarningGRRMuskegon31 min
Jul 11, 10:53 AM EDTCoastal Flood WarningGRRAllegan, Mason, Muskegon, Oceana, Ottawa, Van Buren9 hr
Jul 11, 10:58 AM EDTSevere Thunderstorm WarningGRREaton, Ionia, Montcalm44 min
Jul 11, 11:01 AM EDTAreal Flood AdvisoryGRRCalhoun, Kalamazoo, Van Buren3 hr
Jul 11, 11:25 AM EDTSevere Thunderstorm WarningGRRClinton, Ingham, Jackson45 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.